Especially if you have strong tendencies toward #Dissociation
What happened to you during antipsychotics withdrawal or while you were tapering down?
I’m having to go off Trilafon (perphenazine) pretty fast (down by 4mg every 2 weeks) because I don’t need it and the med is causing unwanted hormonal changes.
It’s been determined that my “psychotic break” in 2007 was actually dissociation (kind of in the #Derealization or #dpdr realm). I didn’t feel like anything was real and when you’ve never heard of dissociation it can make you afraid you’re losing your mind and seek help for psychosis instead of the actual problem.
Now I’m down to 16mg per day down from 24mg originally. When I was on 24mg and even 20mg I experienced strong derealization anytime trauma was approached. For me, derealization looks like completely dissociating to the point that nothing, myself or anyone/anything else is real and being completely mute. Now that I’m down to 16mg for the past 2 weeks (probably going down to 12mg today) I’ve been experiencing #Depersonalization more frequently (for me, that looks like I can talk/type/move with difficulty but I’ve completely retreated emotionally and can’t connect with anyone and if you call me by name I will say “she’s gone”. I can feel cold/pressure/pain but I don’t respond to it.)
Depersonalization lasts a lot longer like many hours or days. Derealization used to be so severe that I could barely move and would curl up in a ball but it would only last maybe 4 hours.
I’ve also heard of polyvagal theory. So maybe there’s some explanation there.
Anyway what happened to you if you were treated with antipsychotics and actually did NOT have a psychotic disorder or bipolar, but actually had CPTSD and/or a dissociative disorder. If you eventually tapered down what happened then? If you have dissociative tendencies did your dissociation change in any way as you went off those meds? How long did it last or was it permanent? Looking for people’s experiences and/or any helpful resources. Thanks!